MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Catalog Number 828804PL
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a certas valve (828804pl) was placed in the occipital area of the patient¿s head.A shunt revision was performed and found that the siphon guard was separated from the main valve housing.The plastic part of the siphon guard had been pulled out of the silicone product housing.The valve was removed and replaced, but was not able to retrieve the siphonguard from the patient as it was stuck under the skin of the patient.Customer just passed a new peritoneal to complete the new shunt system.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The certas valve (id 828804pl) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.A probable root cause for the reported complaint could be due to a tear/cut in the silicone housing or a hard knock to the device, as noted in the instruction for use (ifu), silicone has a low cut/tear resistance.However, it was not possible to confirm and identify the root cause of this assumption as the product was not returned for investigation.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Product was not received for evaluation; however, a photo was provided: failure analysis a photo was provided by the customer showing the detached siphon guard.The complaint is confirmed.Root cause analysis the possible root cause for the issue reported by the customer, could be due to a sharp or pointed object coming into contact with the silicone housing, as noted in the ifu silicone has a low cut/tear resistance.However, it was not possible to confirm and identify the root cause of this assumption as the product was not returned for investigation.¿.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19282321
Report Number3013886523-2024-00137
Device Sequence Number18036704
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public10381780521174
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828804PL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/28/2024
09/25/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/16/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown